Constipation and Pain: I've never had... - Blue Faery Liver ...

Blue Faery Liver Cancer

516 members244 posts

Constipation and Pain

RolloMay profile image
RolloMayPatient
2 Replies

I've never had severe constipation until 6 days ago, when I was impacted. I was having excruciating pain. I've tried to have as many bowel movements as possible. 1 on day 1; 4 small on day 2, and 1 on day 3. With each BM the pain has decreased, but I think there is more stool to go and I'm still having pain (though decreased some. Any advice?

2 Replies
DancingEyes63 profile image
DancingEyes63Caregiver

Good morning. Unfortunately constipation seems to be a fact of life with liver cancer or at least it was with Jimmy. Don't know what kind of pain killers you're taking if any, but opioid constipation is very real. One thing is you have to drink lots of water or whatever you take won't work. Probably already know this but my hard hardest Jimmy had trouble with this. 😁 . If you are on opioids, may want to ask Dr about Movantik. It's specifically for opioid constipation. It's not cheap though so probably not an option if no insurance. Think it runs about $2000 a month. Jimmy was on it plus he also took Miralax every morning and a stool softener twice a day. He had HE which is Hepatic Encephalopathy due to the cirrohsis of his liver so it was very important that he poop a lot to keep the toxins from building up in his brain. So he was on Lactulose which he could take 3 to 5 times a day depending on number of bowel movements and constipation. He always took it at least twice. Don't know if you had liver disease or any liver damage such as cirrohsis before the HCC but if you did, it's important to read up on the HE. We didn't know a thing about it and Jimmy was having symptoms but we had no idea what was going on. Thankfully he happened to have an appointment with his GI one day during an episode and he recognized it. Got him started on the Lactulose and also Xifaxin which is another one that has outrageous price tag. It's $3000 a month. Unfortunately it's also the only drug that is available to treat HE. Sorry I've written a book. LoL. But be sure to speak to your Dr about the constipation because it's something that can be an ongoing issue . Easier to drink water and take the stool softeners and laxatives than have to deal with enemas and impaction. If I understand it right, the opioids basically slow your system down so just drinking water, eating fiber and normal things don't work. Good luck. Sharon

MichelleL_BlueFaery profile image
MichelleL_BlueFaeryModerator in reply to DancingEyes63

Thank you for sharing such great insight on this! 💙🙏🏼

You may also like...